Alert archive / Florida / Flash Flood Warnings in 1999

Flash Flood Warning 36, NWS Mobile, AL

August 1, 1999Okaloosa County, Florida

NWS Mobile, AL issued this flash flood warning at Aug 1, 1999, 2:13 PM CDT for Okaloosa County, Florida. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 1999, 2:13 PM CDT (19:13 UTC)
Expired
Aug 1, 1999, 3:30 PM CDT
In force
77 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Okaloosa County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1999-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1999-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2154 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 011915
FFWMOB
FLC091-012030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT SUN AUG 1 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN OKALOOSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 330 PM CDT

* AT 210 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN SOUTHEASTERN OKALOOSA
  COUNTY FLORIDA... WHICH ARE MOVING SLOWLY WEST.

* THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR
  DRAINAGE AREAS IN THE SOUTHERN PART OF THE COUNTY.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

DURING HEAVY RAINS... KEEP CHILDREN AWAY FROM
 STORM DRAINS...
WATER CATCHMENTS... AND WATERWAYS. SHALLOW... GENTLY FLOWING WATER
CAN BECOME A RAGING TORRENT IN A MATTER OF MINUTES.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:01 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 1, 1:01 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1226 PM CDT SUN AUG 01 1999

GOING WITH AVN AGAIN TODAY AS THE INITIALZATION LOOKS LIKE THE BEST
OF THE MODELS. 500 MB RIDGE STILL BUILDS UP OVER THE WESTERN UNITED
STATES THROUGH 030000Z AND WITH A CORRESPONDING TROF OVER EASTERN
MIDLANT STATES. SHOULD SEE A SLOW COOLING TREND THROUGH EARLY NEXT
WEEK. WEAK FRONT SHOULD STALL OUT OVER NORTH CENTRAL GMEX BY
031200Z... THEN DISSIPATE.

MAIN CONCERN OF TODAY IS IF ANY CONVECTION IS GONNA BREAK THROUGH.
HEDGED TAFS WITH A TEMPO GROUP ON THAT BASIS. DAPE ANALYSIS ON 12Z
SIL SOUNDING INDICATES HIGH RISK OF WET MICROBURST WITH A CAPE JUST
OVER 3500 J/KG AND LFC AT ABOUT 850MB....THOUGH AVN FORECAST
SOUNDING MAXES AT ABOUT 2200. A QUICK STROLL OUTSIDE WITH THE HMT
SHOWS SOME OF THE CU TOPS ARE REACHING TO BETWEEN 5 AND 8 KFT. THE
VISUAL IMAGE LOOP IS SHOWING SOME LARGER ELEMENTS ALONG THE EASTERN
BOUNDARY OF ESCAMBIA COUNTY FL ALONG A RIVER BREEZE FRONT. 88D
VELOCITY DATA SHOWS WIND ABOVE BOUNDARY LAYER APPROX 02005 OR LESS
AND OFFSHORE SURFACE WIND AS WELL FROM MOST STATIONS AND BUOYS.
YET...CONVECTIVE ROLLS GETTING PROGRESSIVELY MORE BROAD. WITH 88D
SET TO NON PRECIP RETURN PRETTY HOMOGENOUS 5 TO 10 DBZ WITH SMALL
AREAS OF 20 TO 25 DBZ EMBEDDED RETURN NEAR WEEKS BAY AND MAINLAND
SIDE OF THE MISSISSIPPI SOUND. WILL JUST HAVE TO WATCH THIS AS
COASTAL COUNTIES SHOULD BE GETTING SEA BREEZE LATE AFTERNOON IN THIS
WEAK OFFSHORE FLOW REGIME.

SHOULD STILL KEEP HEAT ADVISORY THROUGH MONDAY.  HEAT INDICES
BETWEEN 110-115 AT MANY LOCATIONS RIGHT NOW...DOTHAN IS 116 AND
BILOXI IS 119. CONSIDERING THAT...AS THE PREVIOUS WATCH MENTIONED
ABOUT OVERNIGHT TEMPS AND TDS RUNNING SEVERAL DEGREES HOTTER THAN
OVERNIGHT FRIDAY AND SATURDAY...WILL BE SEEING THEM CLIMB WELL UP
THERE BY LATER THIS AFTERNOON. LEAVING AVN TEMPS ALONE AND GOING FOR
CHANCE POPS OF 40 PERCENT MONDAY AND LEAVE EM OUT OVERNIGHT.

PRELIM NUMBERS...

MOB BB 075/096/073/093/071 77-42
PNS BB 079/097/077/095/074 77-43
DTS BB 079/097/077/095/074 77-43
61A BB 074/097/073/090/070 77-42
2RO BB 074/096/072/091/069 77-42

MOB=MOBILE REGIONAL
PNS=PENSACOLA REGIONAL
DTS=DESTIN FL
GZH=EVERGREEN AL
61A=CAMDEN AL(WILCOX COUNTY)
2RO=WAYNESBORO MS(WAYNE COUNTY)

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:56 PM CDTSevere Thunderstorm WarningMOBOkaloosa34 min

Nearby

Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.